Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 175, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2018, 8:01 PM CDT for Gove County, Sheridan County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2018, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 19, 2018, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:41 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 19, 6:41 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
541 PM MDT Tue Jun 19 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 258 PM MDT Tue Jun 19 2018
Thunderstorms have developed along the front near our southeast
edge. Also large area of storms have developed over eastern
Colorado in a post frontal environment. Rather strong shortwave
moving in from the west is helping storms develop as well. Shear,
instability, and lapse rates are favorable for continued severe
storms to develop and currently have a tornado and severe
thunderstorm watches out covering the entire area through the
evening.
Parameters still in place for these storms to produce very heavy
rainfall. Hrrr is capturing both the placement of storms and the
intense rainfall they are producing. So flash flood watch looks
good. Some lingering rainfall in the morning along with additional
development afternoon will be possible in the afternoon. Not much
time to look at that. However, mesoscale influences from ongoing
convection could enhance that. Temperatures for Wednesday will
need to be looked since could have a lot of wet ground and
lingering cloud cover.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 237 PM MDT Tue Jun 19 2018
Upper low currently over Idaho will migrate slowly into the mid-
Mississippi Valley by Friday. As it does so, it will keep a
lingering chance of showers and thunderstorms across the far
northeast counties through Thursday morning. Once the upper low
leaves the area, short wave ridging will temporarily move over the
area Thu-Fri. A second upper trough will move quickly into the area
Friday night with another chance of scattered convection. Later in
the weekend a closed upper low will move from the Intermountain
Region out over the High Plains with both the GFS and EC fairly
consistent in location and timing. This will produce a chance for
widespread convection from Sunday afternoon into Monday evening.
Temperatures through the period will generally be near to above
normal with highs mostly in the 80s but approaching 90 by Tuesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 540 PM MDT Tue Jun 19 2018
Severe weather going on. Not enough time to do a discussion. When
thunderstorms affect the sites, there will ifr to mvfr conditions.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through late tonight for KSZ001>004-013>016-
027>029-041-042.
CO...Flash Flood Watch through late tonight for COZ090>092.
NE...Flash Flood Watch through late tonight for NEZ079>081.
&&
SHORT TERM...BULLER
LONG TERM...DLF
AVIATION...BULLERHazardous weather outlook, Jun 19, 11:47 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1047 AM MDT Tue Jun 19 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1047 AM MDT Tue Jun 19 2018 /1147 AM CDT Tue Jun 19 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected to develop over and the area after 2 pm MDT (3 pm CDT). Some of the storms could become severe with large hail, some greater than 2 inches in diameter, damaging winds in excess of 60 mph, and a few tornadoes. The severe storms could occur over the entire area. However the area that will have the greatest risk will be roughly along and south of a line from Norton to Colby to Burlington to Flagler. A Flash Flood Watch remains in effect for the entire region for this afternoon and evening. Widespread heavy rainfall from thunderstorms is possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Depending on the amount of rainfall received later today and tonight...some flooding concerns may remain over portions of the region and will have to be monitored going into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed after 2 pm MDT(3 pm CDT). We would appreciate any reports of flooding, hail, wind and tornadoes. Should anything occur...please do so safely.
In the hours before
Local storm report, Jun 19, 7:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
631 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST GOODLAND 39.35N 101.71W
06/19/2018 M58 MPH SHERMAN KS ASOS
MEASURED AT GOODLAND AIRPORT.
&&
DLFLocal storm report, Jun 19, 7:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TORNADO 2 N BIRD CITY 39.78N 101.53W
06/19/2018 CHEYENNE KS PUBLIC
SEVERAL PUBLIC REPORTS OF A POSSIBLE TORNADO
2 NORTH OF BIRD CITY.
&&
DLFLocal storm report, Jun 19, 7:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 SSE VONA 39.19N 102.68W
06/19/2018 M1.00 INCH KIT CARSON CO STORM CHASER
CHASERS REPORTED ONE INCH HAIL.
&&Local storm report, Jun 19, 7:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 1 SW VONA 39.29N 102.76W
06/19/2018 E1.00 INCH KIT CARSON CO STORM CHASER
CHASER REPORTED ONE INCH HAIL.
&&Local storm report, Jun 19, 7:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
654 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 NW SAINT FRANCIS 39.80N 101.83W
06/19/2018 E1.25 INCH CHEYENNE KS PUBLIC
HAIL FELL FROM 6:12 - 6:22 PM MDT. ALSO
RECEIVED 0.80" OF RAIN.
&&
DLFLocal storm report, Jun 19, 7:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
656 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL WHEELER 39.76N 101.71W
06/19/2018 M1.25 INCH CHEYENNE KS PUBLIC
HAILSTONE MEASURED 1.50" X 0.75". WINDOWS
BROKEN ON NORTH SIDE OF HOUSE.
&&
DLFThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:13 PM CDT | Tornado Warning | GLD | Cheyenne | 16 min |
| Jun 19, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 46 min |
| Jun 19, 7:20 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 40 min |
| Jun 19, 7:23 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 28 min |
| Jun 19, 7:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 63 min |
| Jun 19, 7:39 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins | 21 min |
| Jun 19, 7:44 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 46 min |
| Jun 19, 7:49 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 19, 7:56 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 49 min |
| Jun 19, 7:57 PM CDT | Flash Flood Warning | GLD | Cheyenne, Rawlins | 3 hr |
| Jun 19, 8:31 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 44 min |
| Jun 19, 8:32 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 21 min |
| Jun 19, 8:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 46 min |
| Jun 19, 8:45 PM CDT | Flash Flood Warning | GLD | Gove, Graham, Logan, Sheridan, Thomas | 2 hr |
| Jun 19, 8:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 53 min |
| Jun 19, 10:57 PM CDT | Areal Flood Warning | GLD | Gove, Graham, Logan, Sheridan, Thomas | 12 hr |
| Jun 19, 7:10 PM CDT | Special Weather Statement | GLD | Hitchcock | 35 min |
| Jun 19, 7:27 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 48 min |
| Jun 19, 8:22 PM CDT | Special Weather Statement | GLD | Red Willow | 38 min |
| Jun 19, 8:25 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 23 min |
| Jun 19, 8:39 PM CDT | Flash Flood Warning | GLD | Hitchcock, Red Willow | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.